MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM; WIRE, GUIDE, CATHETER
Catalog Number ASK-04018-UPM
Medical Device Problem Codes Failure to Advance (2524); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "there was an issue with the wire and catheter." additional information reports "when he went to thread the catheter over the wire, he kept meeting resistance once the catheter went through the skin over the guidewire.He couldn't get the tip of the catheter into the artery.He did a minimal skin knick to help with advancement, but the catheter still wouldn't go, and it started to buckle on itself." the patient was able to get a radial line.There was no patient harm or injury.The patient's current condition is reported as "critical" at this time.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire (wg-09806-001a) within a single-lumen catheter (m-04018-001a) and the product lidstock for analysis.Signs of use were observed on the guide wire and within the catheter.The guide wire was observed to have several kinks/bends towards the center of the body as it was within the catheter.The distal j-bend was slightly misshapen but intact.Microscopic examination confirmed the kinks in the guide wire body.Both welds were present and were observed to be full and spherical.No defects or anomalies were observed on the catheter.The guide wire was removed from the catheter and excess biological material was observed on the guide wire.The major kinks in the guide wire body were measured at 185 mm and 260 mm from the proximal tip.The outer diameter of the guide wire measured 0.613 mm, which is within the specification limits of 0.610-0.635 mm per guide wire product drawing.The overall length of the guide wire measured 450 mm, which is within the specification limits of 449.2-458.8 mm per guide wire product drawing.The catheter length from the distal end of the juncture hub to the distal tip measured 6 1/16", which is within the specification limits of 5 13/16"-6 3/16" per catheter product drawing.The inner diameter of the catheter at the distal tip measured 0.033", which is within the specification limits of 0.033"-0.035" per catheter product drawing.The guide wire and catheter were functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "thread tip of catheter over guidewire.Grasping near skin, advance catheter into vessel." the undamaged portions of the guide were able to advance through the catheter with little to no resistance.A manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with this product warns the user, "precaution: use care when removing guidewire.If resistance is encountered, remove guidewire and catheter together as a unit.Use of excessive force may damage catheter or guidewire." the report that the guide wire kinked due to resistance with the catheter was confirmed through complaint investigation of the returned sample.The guide wire had multiple kinks towards the center of the body.The returned guide wire met all relevant dimensional/functional requirements, and a device history record review did not identify any manufacturing related issues.Based on the condition of the guide wire and the report that the damage was observed during use, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20350474
Report Number9680794-2024-01051
Device Sequence Number20839170
Product Code DQX
UDI-Device Identifier50801902117644
UDI-Public(01)50801902117644(11)240515(17)260531(10)33F24B0140(21)
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date05/31/2026
Device Catalogue NumberASK-04018-UPM
Device Lot Number33F24B0140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown